MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1837
Medical Device Problem Codes Activation Failure (3270); Failure to Seal (4070)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the ligasure product would not cauterize when plugged in.As reported, the device never gave an error message.There was no medical intervention reported and the complainant is not aware of any patient injury or extended procedure time.It is unknown if there was unexpected bleeding, blood loss, transfusions, or if the patient had any factors that would lead to excessive bleeding.These are commonly used devices that are readily available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.As the device was not returned for evaluation, inspection was unable to be performed.Stryker procedure(s) support(s) that the device was unlikely to have been released from stryker with the reported failure mode: a review of the dhr could not be performed as the lot/serial number was not reported.The reported event could be attributed to: - spacer pad damage.- ancillary equipment failure.- device activated in contact with pooling fluid.- device used on vessels thicker than 7 mm.- grasping on too much tissue or inappropriate tissue types or on staples.- trigger button (activation button) not engaged throughout the entire seal cycle.The instructions for use (ifu) state: - do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.- do not use this instrument on vessels larger than 7 mm in diameter.- if the instrument shaft is visibly bent, discard and replace the instrument.A bent shaft may prevent the instrument from sealing or cutting properly.- eliminate tension on the tissue when sealing and cutting to ensure proper function.- use caution when grasping, manipulating, sealing, and dividing large tissue bundles.- do not attempt to seal or cut over clips or staples as incomplete seals will be formed.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.- do not activate the ligasure system until the lever has been latched.Activating the system before latching may result in improper sealing and may increase thermal spread to tissue outside of the surgical site.- prior to cutting the seal, inspect the vessel or tissue to ensure proper sealing.- keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.- if the generator provides multiple power settings, use the lowest power needed to achieve the intended effect.- do not overfill the jaws of the instrument with tissue, as this may reduce device performance.- use caution during surgical procedures in which patients exhibit certain types of vascular pathology (atherosclerosis, aneurysmal vessels, etc.).For best results, apply the seal to unaffected vasculature.- energy-based devices, such as es pencils or ultrasonic scalpels that are associated with thermal spread, should not be used to transect seals.The reported event will continue to be monitored through post-market surveillance.The complaint has been closed based on the device not being returned.If further information or investigation results are determined, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The investigation results confirm this incident no longer falls within mdr reportability requirements as there was no spacer damage, no short circuit identified, and no sealing error displayed while grasping a test medium.The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, the handle, blade trigger, button, shaft, and jaws appeared to be intact.The device plug is stryker branded, the plug was inspected for damage, corrosion, and deformation and none were found.Spacer pads were inspected and no damage was found.The handle functionality was tested and confirmed to be acceptable as the jaw lever was able to actuate the jaws multiple times.The handle lever was returned to the start position and the jaws open when released.An audible click was heard when the jaw lever engaged the click tab and a second click was heard when engaging the purple activation button.No anomalies were observed on the second click when engaging the purple activation button.While the jaws were in the locked position, they were inspected and found to be properly aligned.The blade trigger was tested and verified to maintain proper movement.Manual continuity tests was performed and passed with no issues.The device was connected to the force triad generator to verify that the device could seal, coagulate, and cut on the test medium(pork intestine).The device was recognized by the force triad generator and the default number of power bars was displayed (2).The instrument was energized while grasping a test medium, 30 sample cauterizations and cuts were made without any errors during the test.The device inspection and functional testing indicated that the complaint was not confirmed for the reported failure mode.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: - device not properly cleaned per ifu.- trigger button (activation button) not engaged throughout the entire seal cycle - device used on vessels thicker than 7 mm.- grasping on too much tissue or inappropriate tissue types or on staples.The instructions for use (ifu) state: - do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.- do not use this instrument on vessels larger than 7 mm in diameter.- if the instrument shaft is visibly bent, discard and replace the instrument.A bent shaft may prevent the instrument from sealing or cutting properly.- eliminate tension on the tissue when sealing and cutting to ensure proper function.- use caution when grasping, manipulating, sealing, and dividing large tissue bundles.- do not attempt to seal or cut over clips or staples as incomplete seals will be formed.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.- do not activate the ligasure system in an open-circuit condition.Activate the system only when the instrument is in direct contact with the target tissue to lessen the possibility of unintended burns.- a continuous tone sounds to indicate the activation of rf energy.When the activation cycle is complete, a two-pulsed seal-cycle-complete tone sounds and rf output ceases.- prior to cutting the seal, inspect the vessel or tissue to ensure proper sealing.- keep the instrument jaws (1) clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.- in case the instrument is accidently dropped on the floor, turn off the generator and unplug the instrument prior to discarding.- inspect the instrument and cords for breaks, cracks, nicks, or other damage before use.Failure to observe this caution may result in injury or electrical shock to the patient or surgical team or cause damage to the instrument.If damaged, do not use.- do not turn the rotation wheel when the lever is latched.Product damage may occur.Turn the rotation wheel on the instrument until the jaws are in the required position.- failure to maintain steady pressure on the lever while cutting can result in inadvertent reactivation of energy.- wipe jaw surfaces and edges with a wet gauze pad as needed.- remove any embedded tissue from blade track and jaw hinge area.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key21998626
Report Number0001056128-2025-00038
Device Sequence Number9483926
Product Code NUJ
UDI-Device Identifier07613327500844
UDI-Public07613327500844
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K172856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1837
Device Catalogue NumberLF1837
Device Lot Number16213058
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer05/19/2025
08/08/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date06/17/2025
09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown